Sleep

Anything on your mind that isn't about WED/RLS? It's nice to realize that there is life beyond this disease and have an opportunity to get to know our online family in a different context.
Polar Bear
Moderator
Posts: 7628
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Sleep

Postby Polar Bear » Sat Jun 26, 2010 6:12 am

Although this is about sleep it is not about rls diffs.

I have been on 50 mg daily predisone for over 3 weeks, hopefully if my next bloods are ok the doc will start to slowly reduce.

However one of the side affects is insomnia..... just the last thing I need, I already have diffs and have been working on around 4 hours (broken) nightly even with using Lunesta (plus the occasional Ambien in the middle of the night, and even also 4 mg diazepam when desperate) none of which gives me a nights sleep, even when rls symptoms are medicated and controlled.

Today it is Saturday 7am. I have been up all of last night, I was up all of Thursday night. The last sleep I had was 2 hours on Wednesday night.

Last night for instance - Floors are washed, breakfast prepared, kitchen spotless, gifts wrapped, dishwasher sorted and 2 loads of laundry done.

I've checked out a special weekend away for hubby and myself, but no point in booking to go away until I am able to find sleep.

I am totally energised..... at the moment I am at the pc and I am also watching Super Nanny USA .... at 7 am ?????? This is not me !!! I don't do daytime/morning tv. Another side affect is excitability and cheeryness....... ..... I have been in such a good mood.

I can feel my body a bit weary and tired but not desperately so, and I'm still on the go.

I do understand that once steroids are reduced these side affects disappear (I assume it is the steroid) but reduction will be long and drawn out.

Has anyone else experienced this.
How long can the body go on without sleep and rest.

Any ideas anyone.

Does the body just keep going until.... wham....a big sleep?
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

ViewsAskew
Moderator
Posts: 15795
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Postby ViewsAskew » Sat Jun 26, 2010 6:36 am

Wow, Betty - it sounds a lot like the manic phase in bipolar. I wonder if you researched bipolar if you'd find some of those answers.

I get short periods of being absolutely awake and fired up, but they don't last like yours has. When they are done, I get tired, sleep a bit more than normal, and it's done.

My dearest friend has lupus and was on prednisone for several months. I recall her having difficulty sleeping (she was also going through menopause at the same time) and not sure how much was the prednisone and how much the hormones and hot flashes. But she didn't have the energy you are getting from it.

I hope you get answers. And, you have all my sympathy for having to go through this. It must be a difficult time.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Polar Bear
Moderator
Posts: 7628
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Postby Polar Bear » Sat Jun 26, 2010 7:47 am

Thanks Ann.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

User avatar
SquirmingSusan
Posts: 2991
Joined: Sun Nov 12, 2006 4:08 am
Location: Minnesota
Contact:

Postby SquirmingSusan » Sun Jun 27, 2010 2:21 am

Wow, I'm glad you feel awake and energized with all of that going on. I also thought of mania when reading your description. You may want to ask your doctor about not being able to sleep. I'm guessing that at some point you will crash and need to catch up a bit.

I have a brother in law who has been in the hospital for 11 days, and just yesterday they diagnosed him with vasculitis and started treating him with IV steroids and some oral chemo drugs. Darned autoimmune conditions :evil:

I do hope you're feeling better overall, and that soon you'll be weaning back off the steroids and able to relax a bit.
Susan

Polar Bear
Moderator
Posts: 7628
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Postby Polar Bear » Sun Jun 27, 2010 4:54 am

Doc C is my usual GP doc.who treats me and my rls medication etc.

Dr Mis also a doc of the practice. After having seen in middle of the night by emergency doc a dew weeks ago, it was Dr M who picked up the pieces the following morning, got bloods done and started me on steroid and whom I have been attending for management of my condition.

I mention poor sleep to Dr M and he was reluctant to interfere with this med, and suggested I talk to Dr C about it, as he was the original prescriber. I know that Dr C will not be happy about going beyond the 7.5 Zopiclone that I am already on. But of course that would have been pre GCA,

I think I will ask the health centre to have Dr C call me - even if got something of a strenth that I could just take every 3 or 4 night to guarantee some sleep, while steroids are reduced.


\Bonus so far is my aches and pain are non existent, Just no sleep and a slight 'tremor in my hands,, (so Far)
To date I have 3 hours sleep on Wed night, and 1 hour yesterday (Saturday lunchtime.

Last night slept from 3.30 to 5am. - one and a half hours, this took a double dose of zopiclcone and anhour later 2 x zolpidem.

I can still feel the mediction in my system and so its back uo tp bed with fingers crossed. Mabe aother hour ????
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

ViewsAskew
Moderator
Posts: 15795
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Postby ViewsAskew » Sun Jun 27, 2010 5:19 am

I sure hope you get some sleep. Ye gads dealing with med side effects is the pits!
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Polar Bear
Moderator
Posts: 7628
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Postby Polar Bear » Sun Jun 27, 2010 7:06 am

I got -------- 1 and a half hours sleep, then up a wee while and did laundry etc. etc. prepared Sunday lunch......

Then I got another 1.5 hours. sleep..... Up and put on more laundry.

I will now try back to bed again, and read, and see if another wee doze will come. maybe expecting a bit much.

I feel like I've won a prize.
3 hours sleep (in 2 halves),
Mind you, it took a double dose of zoplicone at the start of the night,, and a later double dose of zolpidem at around 3 am - NOT TO BE RECOMMENED.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

badnights
Moderator
Posts: 5324
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Postby badnights » Sun Jun 27, 2010 8:59 am

your idea of something stronger to take every 3-4 nights sounds reasonable to me, as long as the problem is temporary. You would need a better solution if it's going to last any amount of time.

Polar Bear
Moderator
Posts: 7628
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Postby Polar Bear » Sun Jun 27, 2010 3:17 pm

This particularly severe bout of insomnia would seem to be a side affect of the prednisone. So its sort of temporary/permanent :roll: for as long as I'm on a dose that's high enough to cause the side affect.

At the minute something stronger every 3rd or 4th night would be like winning the lotter.

Thanks all for your support.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation


Return to “Everything Else...just no RLS/WED!”

Who is online

Users browsing this forum: No registered users and 2 guests